I quit drinking alcohol over 2 years ago. I started on an antidepressant, Citalopram 20mg daily, and Ambien 5 mg. daily. I started in college and I am having some of the best times (I'm 54). I have been very successful, Presidential HOnor roll, difficult classes, etc. I have been on these pills for almost 2 years. The citalopram has a disclosure that it can cause sleepiness. My older brother said when he took Ambien it made him lose his memory. I am starting to struggle with forgetfulness. I want every edge I can. I am worried about. There is little to say about memory loss on the internet.
Please help me!!
Hi there and thanks so much for posting this question feel free to post in other forums such as the Neurology. Yes according to your description and as you said it is extremely important that you are working with more than one professional when comes of following medication sicne the strong argument right now is that medication should only be taken when "strictly neccesary" Some of these medications like you said can cause secondary effects on memory, physical movement or similar. I remember when i was writing my book that i interviewed one of the top experts in the field Dr ML founder of the Center for Anxiety and Depression in NYC and he told me that most medications try to help fix one part of the brain while other gets compromised so make sure you are in the right treatment. On a side note you must now that exercise has strong effects when comes of treating mild depression or anxiety. The reason is the incredible effect that exercise has on the brain especifically on the neurotransmitters and the more complex the better. Here i wrote a little blog about it if you want to read more http://superbodysuperbrainblog.wordpress.com/2011/09/28/neurotransmitters-and-physical-exercise/
Hello, I want to direct you to Magnesium supplements..
This is from google search:
Magnesium for Depression: an Alternative Treatment for Depression
Did yo know that anxiety, depression, forgetfulness, fatigue, drug and alcohol addiction are important symptoms of magnesium deficiency?
According to the most recent researches low magnesium plays a crucial role in the development of depression, attention deficit disorder, heart attack and diabetes.
Magnesium is one of the major four ions in the human body: together with sodium, potassium and calcium. Magnesium is essential:
for the formation of healthy bones and teeth
in the transmission of nerve impulses
mostly for the relaxation of muscles
in activating several enzymes
in the conversion of carbohydrates, fats and proteins into energy.
Several hundred bodily functions require magnesium, as blood coagulation, insulin production, normal heartbeat, muscle and nerve functions.
Magnesium deficiency seems to be an epidemic in the Western civilization.
Over 80% of people in the western world are low in magnesium.
I learned a lot from reading the book by Dr C Dean "The Magnesium Miracle" I am sure it will help you in your situation.
I have been on Mg for around 6 months and my memory is much better.
Ambien or any sleeping pill has memory loss as side effect. Magnesium will help you sleep and you will not need any other sleeping pill. nor any anti depressant pills.
You should not depend on those pills forever.
People who use alcohol according to the book are also Magnesium deficient. ,, So, Magnesium is your answer. Search Youtube for Magnesium videos..It will amaze you what you will find.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.